MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX¿ LARGE BORE - HI-FLO¿ STOPCOCK; STOPCOCK, I.V. SET

SMITHS MEDICAL ASD, INC. MEDEX¿ LARGE BORE - HI-FLO¿ STOPCOCK; STOPCOCK, I.V. SET
Catalog Number MX4345LM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that "18 post cardiac surgery", the patient experienced an air embolism during use of a medex¿ large bore - hi-flo¿ stopcock.It was observed that the manifold showed no leaks, the stopcock was in the "off" position, and the caps were tightened.Additional information regarding the event and the patient's current condition has been requested, but not yet received.

Brand Name
MEDEX¿ LARGE BORE - HI-FLO¿ STOPCOCK
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6651185
Report Number3012307300-2017-01342
Device Sequence Number1530331
Product Code FMG
UDI-Device Identifier10351688507594
UDI-Public10351688507594
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMX4345LM
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2017
Initial Report FDA Received Date06/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;